Alert archive / North Dakota / Wind Advisories in 2010

Wind Advisory 8, NWS Grand Forks, ND

June 30, 2010Benson County, Ramsey County, North Dakota

NWS Grand Forks, ND issued this wind advisory at Jun 30, 2010, 4:13 AM CDT for Benson County, Ramsey County, North Dakota. It took effect at Jun 30, 2010, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2010, 4:13 AM CDT (09:13 UTC)
In effect from
Jun 30, 2010, 10:00 AM CDT
Expired
Jun 30, 2010, 7:00 PM CDT
In force
9 hr
Issued by
NWS Grand Forks, ND

Counties Benson County, ND, Ramsey County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2010-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2010-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-495 J/kg
Mixed-layer LCL
1702 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WWUS73 KFGF 300913
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
413 AM CDT WED JUN 30 2010

...STRONG WINDS TO AFFECT THE DEVILS LAKE AREA TODAY...

.SOUTHERLY WINDS WILL INCREASE TO AROUND 30 MPH WITH HIGHER GUSTS
TODAY. DEEPENING LOW PRESSURE OVER THE NORTHERN HIGH PLAINS AND
HIGH PRESSURE OVER THE GREAT LAKES WILL BE RESPONSIBLE FOR STRONG
WINDS.

NDZ014-015-010000-
/O.NEW.KFGF.WI.Y.0008.100630T1500Z-100701T0000Z/
BENSON-RAMSEY-
INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE
413 AM CDT WED JUN 30 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* STRONG WINDS WILL DEVELOP MID MORNING CONTINUING THROUGH THE
  DAY.

* SOUTH WINDS 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED.

* WAVES OF UP TO 3 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN
  AND RESULT IN ROADBED AND BEACH EROSION IN SUSCEPTIBLE AREAS.

* LOW LYING ROADWAYS MAY SEE DEBRIS ACCUMULATION DUE TO THE STRONG
  WINDS AND HIGH WAVES. |

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
VOELKER
2 follow-up statements
838 
WWUS73 KFGF 302030
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
330 PM CDT WED JUN 30 2010

...STRONG WINDS TO AFFECT THE DEVILS LAKE AREA THROUGH THIS
EVENING...

.SOUTHERLY WINDS WILL INCREASE TO AROUND 30 MPH WITH HIGHER GUSTS
TODAY. DEEPENING LOW PRESSURE OVER THE NORTHERN HIGH PLAINS AND
HIGH PRESSURE OVER THE GREAT LAKES WILL BE RESPONSIBLE FOR STRONG
WINDS.

NDZ014-015-010000-
/O.CON.KFGF.WI.Y.0008.000000T0000Z-100701T0000Z/
BENSON-RAMSEY-
INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE
330 PM CDT WED JUN 30 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* STRONG WINDS WILL CONTINUE TO DEVELOP THROUGH THE LATE AFTERNOON
  HOURS BEFORE TAPERING OFF THIS EVENING.

* SOUTH WINDS 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED.

* WAVES OF UP TO 3 FEET MAY BE GENERATED IN THE DEVILS LAKE 
  BASIN AND RESULT IN ROADBED AND BEACH EROSION IN SUSCEPTIBLE 
  AREAS. 

* LOW LYING ROADWAYS MAY SEE DEBRIS ACCUMULATION DUE TO THE STRONG
  WINDS AND HIGH WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

JR
926 
WWUS73 KFGF 010000
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
700 PM CDT WED JUN 30 2010

...WINDS ARE SETTLING DOWN...

.GUSTY SOUTHEAST WINDS WEE DECREASING AND SO THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 7 PM CDT.  

NDZ014-015-010100-
/O.EXP.KFGF.WI.Y.0008.000000T0000Z-100701T0000Z/
BENSON-RAMSEY-
INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE
700 PM CDT WED JUN 30 2010

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

* GUSTY SOUTHEAST WINDS HAVE DECREASED TO 15 TO 25 MPH AND WILL
  CONTINUE TO DECREASE THIS EVENING. SO THE WIND ADVISORY WILL BE
  ALLOWED TO EXPIRE AT 7 PM CDT.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jun 30, 2:35 AM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 30, 2:35 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
235 AM CDT WED JUN 30 2010

.DISCUSSION...

FORECAST CHALLENGE CONCERNS WIND...TEMPERATURES AND LATER PERIOD
RAIN CHANCES. MODELS OVERALL IN PRETTY GOOD AGREEMENT AND WILL USE
BLEND FOR FORECAST.

MID LEVEL RIDGE AXIS TO SHIFT OVER FA TODAY. AS IT DOES DEEPENING
LOW PRESSURE OVER NORTHERN HIGH PLAINS AND HIGH PRESSURE OVER
WESTERN GREAT LAKES WILL INCREASE SURFACE PRESSURE GRADIENT ALONG
WITH LOW LEVEL MOISTURE FLUX. MIXED LAYER RELATIVELY SHALLOW
(900-850MB) HOWEVER ABOUT 30KTS TO MIX...STRONGER OVER HIGHER
TERRAIN WEST OF VALLEY. BIS VAD WIND PROFILE ALREADY SHOWING 50KTS
AT 3-4K SO GFS MAY BE UNDERDOING WIND POTENTIAL. OVERALL LOOKS TO BE
MARGINAL EVENT HOWEVER WITH HIGH LAKE LEVEL IN DVL BATTERING WAVES
PRODUCING EROSION AND DEBRIS COLLECTION OVER LOW LYING HIGHWAYS WILL
ISSUE A SMALL AREA ADVISORY TO HEIGHTEN AWARENESS. WITH INCREASE
MIXING AND LOW LEVEL WARM ADVECTION WILL START SEEING TEMPERATURE
INCREASE TOWARDS AVERAGE ACROSS THE REGION.

WITH SW FLOW ALOFT AND EJECTING WAVES WILL SEE PERSISTENT SURFACE
LOW PRESSURE OVER NORTHERN HIGH PLAINS WITH CONVECTION RIDING NE
ALONG WESTERN EDGE OF CAP TO OUR WEST. MID LEVEL TEMPERATURES RISE
TO +12C INTO S MB BY MORNING SO CAPPING WILL BE ISSUE FOR STORM
POTENTIAL NEXT COUPLE OF DAYS. ONLY CONCERN AREA FOR PCPN WOULD BE
OVER FAR NE WHICH WOULD BE EAST OF CAP AND RIDGE RIDERS DROPPING
OVER RIDGE MAY AFFECT AREA. MODELS SPLIT ON  WINDS TO HOLD UP
TONIGHT AND WITH SURFACE MOISTURE FLUX TEMPERATURES WILL BE MUCH
MILDER OVERNIGHT.

SW FLOW ALOFT SPREADS INTO FA THURSDAY WITH STRONG CAPPING IN PLACE.
COLUMN CONTINUES TO WARM WITH SURFACE BOUNDARY SHIFTING INTO WESTERN
DAKOTAS AND THERMAL RIDGING NOSING INTO FA. THIS SHOULD ALLOW FOR
WARM DAY WITH TEMPERATURES APPROACHING 90 ACROSS PARTS OF THE FA.
WILL CONTINUE TO BE WINDY HOWEVER MAYBE NOT QUITE AS STRONG TODAY
ESPECIALLY OVER WESTERN FA BEING CLOSER TO BOUNDARY.

AS BOUNDARY SHIFTS GRADUALLY EAST THURSDAY NIGHT WESTERN AREAS WILL
BEGIN TO SEE A LITTLE BETTER POTENTIAL FOR PCPN ALTHOUGH CAPPING
WILL STILL BE AN ISSUE. WILL MAINTAIN SLIGHT CHANCE POPS ACROSS NW
FA AS CAPPING A CONCERN.

LOW LEVEL BOUNDARY MOVES LITTLE THROUGH FRIDAY SO OVERALL CONDITIONS
WILL BE SIMILAR TO THURSDAY WITH PCPN CHANCES AND TEMPERATURES.

BOUNDARY/COLD FRONT BEGINS TO PUSH EAST SATURDAY/SUNDAY WITH TIMING
MAIN CHALLENGE FOR ENDING PCPN ON THE 4TH. LATEST ECMWF SLOWEST
HOLDING PCPN IN LONGEST SUNDAY WITH OTHER MODELS A LITTLE MORE
PROGRESSIVE. AT THIS POINT WILL MAKE MINIMAL CHANGES WITH MODEL
DIFFERENCES.

&&

.AVIATION...

SCT-ISOLD BKN VFR CONDITIONS. WINDS WILL CONTINUE TO INCREASE
AND BECOME GUSTY FROM A SOUTHERLY DIRECTION WITH LOW PRESSURE
ORGANIZING OVER THE HIGH PLAINS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR NDZ014-015..
MN...NONE.
&&

VOELKER
Hazardous weather outlook, Jun 29, 5:30 AM CDT, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
530 AM CDT TUE JUN 29 2010

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-301030-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
530 AM CDT TUE JUN 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THURSDAY
AND FRIDAY AND INTO THE HOLIDAY WEEKEND AS THE NEXT LOW PRESSURE
SYSTEM APPROACHES THE NORTHERN PLAINS. HOWEVER...IT IS TOO SOON
TO DETERMINE WHETHER OR NOT SEVERE WEATHER WILL OCCUR WITH THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ROGERS

Nearby

Wind Advisories in North Dakota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.